The Jancovici-Lebowitz-Manificat law for large fluctuations of random complex zeroes

F. Nazarov, M. Sodin, A. Volberg

Research output: Contribution to journalArticlepeer-review

Abstract

Consider a Gaussian Entire Function f(z) = ∑k=0 ζkzk/√k!, where ζ0, ζ1,... are Gaussian i.i.d. complex random variables. The zero set of this function is distribution invariant with respect to the isometries of the complex plane. Let n(R) be the number of zeroes of f in the disk of radius R. It is easy to see that double-struck En(R) = R2, and it is known that the variance of n(R) grows linearly with R (Forrester and Honner). We prove that, for every α > 1/2, the tail probability ℙ {|n(R) - R 2| > Rα} behaves as exp [-R φ(α)] with some explicit piecewise linear function φ(α). For some special values of the parameter α, this law was found earlier by Sodin and Tsirelson, and by Krishnapur. In the context of charge fluctuations of a one-component Coulomb system of particles of one sign embedded into a uniform background of another sign, a similar law was discovered some time ago by Jancovici, Lebowitz and Manificat.

Original languageEnglish
Pages (from-to)833-865
Number of pages33
JournalCommunications in Mathematical Physics
Volume284
Issue number3
DOIs
StatePublished - Dec 2008

Fingerprint

Dive into the research topics of 'The Jancovici-Lebowitz-Manificat law for large fluctuations of random complex zeroes'. Together they form a unique fingerprint.

Cite this